MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNAET0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was returned for analysis and straight leading haptic was observed.The device was received in an opened blister tray inside the product carton.Insufficient ovd observed in the device, no ovd past the iol.The lock-out assembly has been removed.The plunger and the lens have been advanced into the mid-nozzle.The plunger position is acceptable.The trailing haptic is folded onto the optic.The leading haptic is extended straight.The complainant indicates the use of non company viscoelastic, which is not qualified for use with associated model, this is not a qualified company product combination.The returned photo shows activated autonome device (nozzle part only).The plunger is advanced into the mid nozzle, appearing to be at the trailing optic edge.The leading haptic is extended straight.The plunger, lens and haptic positions are acceptable.The presentation of straight-leading haptics is addressed in the product instructions for use (ifu), where it is provided that delivery may proceed with caution and should be managed based on the outlined instructions.While straight leading haptics may occasionally occur, close adherence to the ifu provides the best opportunity for optimal delivery.Possible associated factors may also include: ¿use of a non-qualified viscoelastic or bss in the delivery system.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿excessive delay between device preparation and subsequent delivery resulting in the potential for haptic unfolding.¿use of the delivery system at operating room temperatures outside of the recommended range of 18 degree c (64 degree f) to 23 degree c (73 degree f).Ovd should be allowed to come to operating room temperature over a 20 minute timeframe prior to use.Any of the above factors alone, or in combination, may lead to an event such as reported.In addition to the above, insufficient viscoelastic was observed in the device.The ifu instructs: fill the device until ovd can be observed flowing to the nozzle tip.This will require approximately 0.28 ml of viscoelastic.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during surgery, an anterior haptic was completely bent backwards and twisted.Given that a vivity lens was being implanted, the surgeon preferred to use the second implant (back-up lens) as there was a high risk of damaging the capsule and everything went smoothly.The haptic was completely reversed.Additional information has been requested.

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL W/AUTONOME DELIVERY SYSTEM
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23578994
Report Number9612169-2025-02292
Device Sequence Number9398160
Product Code POE
UDI-Device Identifier00380652406369
UDI-Public(01)00380652406369(17)290511(11)250513(10)26028576
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNAET0
Device Lot Number26028576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer11/27/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOELASTIC SOLUTION USED : VYSTHESIA
Patient SexUnknown